|resis to 3tc azt efavirenz
Jul 26, 2008
pt on combivir stocrin for2yrs vlpresently 5639log7.7/ul cdc350/ml resistance present like to know how to proceed
Response from Dr. Sherer
With a viral load of 5,639, a CD4 cell count 350 c/ml, and resistance to one or more members of your current regimen after two years, the best course would be to follow treatment guideline recommendations in the US, Europe, the UK and WHO and switch to a fully suppressive second line regimen, if one is available to you.
The choice of the second line regimen may vary, depending on where you live, currently available second line drugs, the results of your resistance test, other medical conditions and medications, and other factors. You and your doctor are in the best position to assess your situation and make this determination.
In general, treatment guidelines advise that at least one new class of drugs to which you have not been exposed in the past, and three drugs with activity against HIV, be included in the second line regimen. In most parts of the world following treatment failure of AZT+3TC+Stocrin (which is efavirenz), the new class will be a boosted protease inhibitor such as lopinavir/r (Kaletra), and the other active drugs will include an alternative NRTI or NTRTI such as tenofovir (Viread), abacavir (Ziagen), or didanosine (Videx), depending on the results of the resistance tests.
In all countries of the world, a second line regimen is expected to be able to fully suppress your viral load and increase your CD4 cell counts. Factors that may influence the chance of success for you now include the amount of time spent on the failing regimen, the severity of the drug resistance for the NRTI class, other medical conditions and opportunistic infections, if any, age, and other factors.
In the event that no second line ART is available to you at present, you and your doctor may choose to continue the current regimen, or to reduce the current regimen to 3TC alone.
As above, I suggest that you talk to your doctor about this important set of decisions.
So which is it?
- Flu Symptoms After Drinking Water Worried I Have HIV
- Groin Pain After Giving A Bj Worried I Have HIV
- Psoriasis After Receptive Anal Sex With Condom Does It Mean I Have HIV
- Sinus Infection After Licking Vagina Worried I Have HIV
- Swollen Lymph Glands After Rubbing Vagina Worried I Have HIV
- Can Suboxone Cause Hep C?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.